MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: 14fr manta used during tavr on (b)(6) 2024 on a cfa with 5.5 diameter.Per verbal communications with the site research coordinator and rep, the puncture site probably was stretched during the procedure and the manta device pulled out of the artery to the subcutaneous tissue tract.The patient went through surgical cutdown.This is being reported for the study as an adverse event and a device deficiency.Additional information received on 21feb2024: pulsatile blood flow from groin.The manta footplate/collagen and lock were in the tissue track not the vessel.This was discovered during the cutdown.Additional information: micro puncture and ultrasound were utilized to gain access in the left common femoral artery.Vessel size was 5.5 per edc 5.6mm.Measured depth for the manta was 3 + 1 =4.Sbp was 136mmhg and act was 175 prior to closure.13000 units of heparin and 25 mg or protamine were administered.Hemostasis was not achieved until the cutdown 57 minutes and 34 seconds after deployment.Successful cutdown and case was completed and there was no reported patient harm or consequence from the incident.
 
Additional Manufacturer Narrative
(b)(4).There was no device returned for evaluation.The device lot history record review for lot number mn2301556 manta 14f indicated no no n-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.As per the additional information received, the patient bmi was 28.32 kg/m3.Access location was left cfa.Vessel size is 5.5 mm.Vessel factors are unknown.Procedural sheath used was gore dryseal flex.Manta was deployed at 3+1 cm.Customer stated that the puncture site probably stretched, and device was pulled out.However, upon surgical cutdown, the manta was deployed in the tissue and not the vessel.Manta deployed in the tissue would not closure the vessel bore.This leads to bleeding.The ifu states the potential adverse events related to the deployment of vascular closure device are identified as of the following: other access site complications leading to bleeding, hematoma, pseudoaneurysm, or arterio-venous fistula, possibly requiring blood transfusion, surgical repair, and/or endovascular intervention.Surgical repair was employed to treat the vessel.Manta was explanted.The case was completed successfully without any issues.A fluoroscopic image was provided.No lock could be noted.The vessel site appears to be narrow with flow noted downstream.The picture likely represents post closure shot after surgical repair.No other information was provided.Based on the information, the most likely root cause of the issue is operational context.The der process will continue to monitor for any similar events.
 
Event or Problem Description
It was reported that: 14fr manta used during tavr on 20-feb-2024 on a cfa with 5.5 diameter.Per verbal communications with the site research coordinator and rep, the puncture site probably was stretched during the procedure and the manta device pulled out of the artery to the subcutaneous tissue tract.The patient went through surgical cutdown.This is being reported for the study as an adverse event and a device deficiency.Additional information received on 21feb2024: pulsatile blood flow from groin.The manta footplate/collagen and lock were in the tissue track not the vessel.This was discovered during the cutdown.Additional information: micro puncture and ultrasound were utilized to gain access in the left common femoral artery.Vessel size was 5.5 per edc 5.6mm.Measured depth for the manta was 3 + 1 =4.Sbp was 136mmhg and act was 175 prior to closure.13000units of heparin and 25 mg or protamine were administered.Hemostasis was not achieved until the cutdown 57minutes and 34 seconds after deployment.Successful cutdown and case was completed and there was no reported patient harm or consequence from the incident.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18910577
Report Number3010252479-2024-00039
Device Sequence Number6827354
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public00856279007079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale